Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS Phoenix, AZ

September 13, 2011Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 13, 2011, 3:56 PM MST for Maricopa County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2011, 3:56 PM MST (22:56 UTC)
Expired
Sep 13, 2011, 4:45 PM MST
In force
49 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 101 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2011-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2011-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-370 J/kg
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS55 KPSR 132256
SVRPSR
AZC013-132345-
/O.NEW.KPSR.SV.W.0071.110913T2256Z-110913T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
356 PM MST TUE SEP 13 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF GILA BEND...

* UNTIL 445 PM MST

* AT 356 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 17
  MILES SOUTH OF GILA BEND AUXILIARY FIELD...OR 22 MILES SOUTH OF
  GILA BEND...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOSQUE...BIG HORN...SONORAN NATIONAL MONUMENT...GILA BEND AND
  ESTRELLA.

INTERSTATE 8 BETWEEN GILA BEND AND FREEMAN WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.

WHILE NOT IMMEDIATELY LIKELY...THIS STORM MAY PRODUCE A TORNADO. BE
READY TO MOVE QUICKLY TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR...
SUCH AS A BATHROOM OR A CLOSET...IF A TORNADO DEVELOPS.

&&

LAT...LON 3295 11278 3313 11249 3291 11220 3255 11268
      3266 11285
TIME...MOT...LOC 2251Z 218DEG 20KT 3268 11270

$$

WATERS
1 follow-up statement
601 
WWUS55 KPSR 132322
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
422 PM MST TUE SEP 13 2011

AZC013-132345-
/O.CON.KPSR.SV.W.0071.000000T0000Z-110913T2345Z/
MARICOPA AZ-
422 PM MST TUE SEP 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR SOUTH CENTRAL MARICOPA COUNTY...

AT 415 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE
STORM.  THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF GILA BEND
AUXILIARY FIELD...OR 12 MILES SOUTHEAST OF GILA BEND...MOVING
NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOSQUE...BIG HORN...SONORAN NATIONAL MONUMENT...ESTRELLA AND FREEMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3269 11250 3280 11282 3295 11278 3313 11249
      3291 11220
TIME...MOT...LOC 2322Z 218DEG 20KT 3282 11257

$$

WATERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:45 PM MST, 11 minutes earlier.

Area forecast discussion, Sep 13, 3:45 PM MST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST TUE SEP 13 2011

.UPDATED...AVIATION AND FIRE WEATHER DISCUSSIONS UPDATED.

.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA AND INTO
ARIZONA...WILL LEAD TO ACTIVE STORM CONDITIONS THIS AFTERNOON AND
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA UNTIL 9 PM THIS EVENING. STORM CHANCES DWINDLE
WEDNESDAY DUE TO MUCH LOWER INSTABILITY AND THE BEGINNING OF A
DRYING TREND. THE LOW PRESSURE SYSTEM SHIFTS INTO UTAH AND COLORADO
THURSDAY... THUS CONFINING STORM CHANCES TO THE HIGHER TERRAIN OF
SOUTH CENTRAL ARIZONA. DRY AND WARMER CONDITIONS ARE EXPECTED ACROSS
THE AREA FRIDAY THROUGH MONDAY.

&&

.DISCUSSION...

FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST/PDT...

SCATTERED THUNDERSTORMS CONTINUE ACROSS OUR WESTERN ZONES...MANY
PRODUCING SIGNIFICANT AMOUNTS OF RAINFALL...AND STRONG GUSTY WINDS.
RADAR INTERROGATION HAS REVEALED LARGE HAIL SIGNATURES/SEVERE STORM
PROFILES IN MANY OF THE STORMS AS THEY EVOLVE. CURRENT SATELLITE
IMAGERY SHOWS A LARGE CONVECTIVE COMPLEX EXPANDING OVER AND AROUND
THE YUMA AREA...AND A BAND OF CONVECTIVE BLOW OFF/HIGH LEVEL CLOUDS
ARE RAPIDLY STREAMING TO THE NORTHEAST ACROSS OUR CWA. THIS BLOW OFF
APPEARS TO BE INHIBITING THE POTENTIAL FOR THUNDERSTORMS TO FORM
OVER THE SOUTH-CENTRAL DESERTS...YET SOME STORMS CONTINUE TO PULSE
UP ACROSS YUMA COUNTY AND WESTERN MARICOPA COUNTY UNDER THE CLOUD
SHIELD. I WOULD EXPECT THAT EVEN WITH THE SHADING/SUBSIDENCE EFFECT
AND DIMINISHED INSTABILITY FROM LACK OF HEATING THAT STORMS WILL
CONTINUE TO FORM AND MOVE ACROSS SOUTH-CENTRAL ARIZONA...DRIVEN BY
THE LARGER SCALE FORCING.

GOOD SHEAR AND DYNAMIC SUPPORT FIELD ARE EXPECTED TO GRADUALLY SHIFT
EASTWARD ACROSS OUR CWA WITH TIME...INTERACTING WITH THE ELEVATED
PRECIPITABLE WATER VALUES...UP TO 1.50 INCHES. SO...KEEPING THE
FLASH FLOOD WATCH FOR SOUTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA
GOING UNTIL 9 PM. ALSO...RAMPED UP PRECIPITATION CHANCES OVER OUR
EASTERN ZONES/MARICOPA COUNTY AND POINTS EASTWARD INTO THE LIKELY
CATEGORY FOR THIS EVENING. ANY STORMS THAT FORM WILL STILL HAVE THE
POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL AMOUNTS...UP TO THREE
QUARTERS OF AN INCH...AND EVEN HEAVIER AMOUNTS UP IN HIGHER TERRAIN
AREAS. LARGE HAIL...AND STRONG MICROBURST WINDS IN EXCESS OF 70 MPH
ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. STORM ACTIVITY SHOULD
BEGIN TO STABILIZE/DIMINISH AS SUPPORT DIPS AFTER SUNSET...AND
BECOMING QUIESCENT BY MIDNIGHT.

TEMPERATURE FORECAST FOR TOMORROW IS A TAD TRICKY. THE LARGE
CONVECTIVE COMPLEXES THAT FORMED AND PRODUCED SIGNIFICANT PRECIP
AMOUNTS...HAVE ALSO BROUGHT A GOOD DEAL OF RAIN COOLED AIR AND
OVERSPREAD IT ACROSS OUR WESTERN ZONES. MAX TEMPERATURES SO FAR OUT
WEST HAVE BEEN CONSIDERABLE COOLER THAT FORECAST...MAX TEMP FOR THE
DAY WAS 85 DEGREES AT BLYTHE JUST AFTER 7 AM THIS MORNING...RIGHT
NOW A WONDERFULLY COOL 76 DEGREES. CARRIED THIS COOL TREND INTO
TOMORROW...AND CONSIDERING BOUNDARY LAYER RECOVERY AND SOME DRIER
AIR...ANTICIPATE TEMPERATURES WILL MAKE IT BACK INTO THE MID 90S FOR
MOST DESERT LOCALES.

PREVIOUS DISCUSSION...
WEDNESDAY AND THURSDAY...INSTABILITY IS EXPECTED TO BE MUCH LOWER
WEDNESDAY. THUS POPS ARE MUCH LOWER... DESPITE LINGERING MOISTURE
AND THE LOW CENTER OVER NORTHERN ARIZONA. IN PART...THE WEDNESDAY
POPS REFLECT POTENTIAL FOR LINGERING MORNING SHOWERS OVER SOUTH
CENTRAL ARIZONA. MOISTURE CONTINUES TO DECLINE THURSDAY. THOUGH
MODELS HAVE TRENDED TOWARD A SLOWER DECLINE OF MOISTURE...IT LOOKS
TO BE INSUFFICIENT FOR CONVECTION THURSDAY EXCEPT OVER ZONE 24.
ANTICIPATE WELL BELOW NORMAL TEMPS TO CONTINUE WEDNESDAY BEFORE A
GRADUAL WARMING TREND STARTS THURSDAY.

FRIDAY THROUGH MONDAY...MODELS CONTINUE TO ADVERTISE WEAK TROUGHING
OVER THE WEST THROUGH SATURDAY BEFORE RIDGING STARTS TO BUILD IN
FROM THE PACIFIC EARLY NEXT WEEK...THOUGH THE ECMWF DEPICTS A BAGGY
TROUGH OVER SOUTHERN CALIFORNIA. DRY CONDITIONS WILL BE IN PLACE
FRIDAY ONWARD ACROSS THE FORECAST AREA. TEMPS ANTICIPATED TO CLIMB
SLIGHTLY ABOVE NORMAL BY MONDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
STORMS DEVELOPING ACROSS WESTERN AND SOUTHWESTERN MARICOPA COUNTY
WILL CONTINUE THROUGH THE EVENING...WITH STORM MOTION HEADING TO THE
NORTHEAST...BRINGING INCREASED CLOUDINESS...OUTFLOW BOUNDARIES WITH
SOME DUST AND POTENTIAL STORMS INTO THE METRO AREA AFTER 14/0000Z.
PRECIP SHOULD DIMINISH AFTER 06Z...WITH INCREASED WINDS...GENERALLY
FROM THE WEST-SOUTHWEST EARLY OVERNIGHT. LINGERING SCT TO BKN CLOUDS
REMAINING AOA 15KFT THROUGH THE MORNING.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
WIDESPREAD THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE
EVENING AND EARLY OVERNIGHT ACROSS SOUTHEASTERN CA AND THE LOWER
COLORADO RIVER VALLEY...IMPACTING KIPL AND KBLH. EXPECT GUSTY
ERRATIC OUTFLOW WINDS...PERIODS OF BRIEF BUT HEAVY RAINFALL...CIG
DROPS NEAR 5KFT AND PLENTY OF LIGHTNING WITH THE STORMS. STORMS
EXPECTED TO LINGER AND SLOWLY DECREASE IN ACTIVITY
OVERNIGHT...BEGINNING AFTER 14/0300Z.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
WESTERLY FLOW WILL SETUP OVER THE REGION...BRINGING IN DRIER AIR
FRIDAY AND INTO THE BEGINNING OF NEXT WEEK. AFTERNOON HUMIDITIES
WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT
RECOVERY...DESPITE THE SLOWLY DRYING AIRMASS. NO SIGNIFICANT DRYING
TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK AS UPPER
LEVEL TROUGHING HOLDS OVER THE REGION.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH FROM 9 AM MST THIS MORNING THROUGH 9 PM MST
     THIS EVENING AZZ020-021-025-026.

CA...FLASH FLOOD WATCH FROM 9 AM PDT THIS MORNING THROUGH 9 PM PDT
     THIS EVENING CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/AJ
AVIATION...NOLTE
FIRE WEATHER...NOLTE
Hazardous weather outlook, Sep 13, 5:51 AM MST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
551 AM MST TUE SEP 13 2011

AZZ022-023-027-028-141300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
551 AM MST TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED
AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH
ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING.
DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

AZZ024-141300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
551 AM MST TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A GOOD CHANCE OF AFTERNOON THUNDERSTORMS...BECOMING LIKELY
THIS EVENING. THERE IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE
LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STORM CHANCES DECLINE TO THE SLIGHT CATEGORY WEDNESDAY WITH A
FURTHER DECLINE THURSDAY. THE MAIN HAZARD WILL BE LIGHTNING. DRY
CONDITIONS ARE FORECAST FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ADVISED TO REPORT ACCORDING TO STANDARD OPERATING
PROCEDURES.

AZZ020-021-026-CAZ031-141300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
SOUTHWEST DESERTS-LOWER COLORADO RIVER VALLEY CA-
551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING
THROUGH THIS EVENING...

IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL
BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH
ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING.
DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ025-CAZ030-032-033-141300-
YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING
THROUGH THIS EVENING...

IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL
BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO WEATHER HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Sep 13, 2:43 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     CHIRIACO SUMMIT         33.67N 115.72W
09/13/2011                   RIVERSIDE          CA   CO-OP OBSERVER

            DELAYED REPORT. 60 FT TALL TREE WITH 3 IN. DIAMETER TRUNK
            BLOWN DOWN AND DEMOLISHED A FENCE. OBSERVER ESTIMATED
            WINDS TO BE 60 TO 70 MPH.

&&

KKINCAID
Local storm report, Sep 13, 2:52 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
252 PM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             HOLTVILLE               32.81N 115.38W
09/13/2011  E0.50 INCH       IMPERIAL           CA   PUBLIC

&&

KKINCAID
Local storm report, Sep 13, 2:55 PM MST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     2 W BONDS CORNER        32.69N 115.38W
09/13/2011                   IMPERIAL           CA   DEPT OF HIGHWAYS

            CALIFORNIA HIGHWAY PATROL REPORTS POWER POLES DOWN ALONG
            SR 98 AND ROOD ROAD.

&&

JNOLTE
Local storm report, Sep 13, 3:13 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
313 PM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 S HOLTVILLE           32.80N 115.38W
09/13/2011                   IMPERIAL           CA   LAW ENFORCEMENT

            PART OF BUILDING BLOWN ONTO ROADWAY.

&&

KKINCAID
Special weather statement, Sep 13, 3:15 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
315 PM MST TUE SEP 13 2011

CAZ031-033-132300-
IMPERIAL CA-
315 PM PDT TUE SEP 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 400 PM PDT

AT 309 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORM FROM NEAR BRAWLEY...TO NEAR GLAMIS...
TO NORTH OF NILAND. MOVEMENT WAS NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   CALIPATRIA...
   WIEST...
   STATE HIGHWAY 11...
   STATE HIGHWAY 78...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3342 11555 3342 11480 3298 11507 3295 11561
TIME...MOT...LOC 2214Z 217DEG 19KT 3306 11529

WOODALL
Special weather statement, Sep 13, 3:42 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
342 PM MST TUE SEP 13 2011

AZZ027-028-132330-
PINAL AZ-MARICOPA AZ-
342 PM MST TUE SEP 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWEST MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 430 PM MST

AT 332 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF AJO...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   GILA BEND AUXILIARY FIELD...
   BOSQUE...
   BIG HORN...
   SONORAN NATIONAL MONUMENT AND FREEMAN...
   ESTRELLA...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3261 11303 3321 11239 3296 11198 3249 11257
      3250 11279
TIME...MOT...LOC 2242Z 222DEG 31KT 3266 11271

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 5:05 PM MSTSpecial Weather StatementPSRYuma55 min
Sep 13, 3:54 AM MSTFlash Flood WatchPSR17 hr
Sep 13, 8:51 AM MSTSpecial Weather StatementPSR54 min
Sep 13, 10:42 AM MSTSpecial Weather StatementPSR78 min
Sep 13, 11:58 AM MSTSpecial Weather StatementPSRYuma2 hr
Sep 13, 12:21 PM MSTSevere Thunderstorm WarningPSRYuma41 min
Sep 13, 1:35 PM MSTSpecial Weather StatementPSR40 min
Sep 13, 3:42 PM MSTSpecial Weather StatementPSRMaricopa48 min
Sep 13, 4:12 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal30 min
Sep 13, 4:52 PM MSTDust Storm WarningPSR54 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.